Texas, 2007

Flash Flood in Texas, June 5, 2007

June 5, 2007 · NWS EWX · 1 event in 1 county or zone

Thunderstorms produced heavy rain and flash flooding in Dimmit County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms produced heavy rain and flash flooding in Dimmit County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 5, 5:33 AM CST, 57 minutes earlier.

Area forecast discussion, Jun 5, 5:33 AM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
633 AM CDT TUE JUN 5 2007

.AVIATION...
5 THSD TO 10 THSD FT SCT TO BKN CLOUDS WITH CIGS ABV 10
THSD FT IS EXPECTED THRU 17Z WITH SCT TSRA BECOMING
6 THSD TO 12 THSD FT SCT AFTER 17Z.  WDLY SCT TSRA
ARE POSSIBLE AGAIN AFTER 22Z VCNTY KAUS TO NEAR AND SE
OF KSAT. CONDITIONS ARE FORECAST TO BECOME SCT CLDS ABV
10 THSD FT BY 02Z.  CIGS 1 THSD TO 2 THSD BKN ARE EXPECTED
TO DEVELOP AFTER 06Z FROM KSAT TO KAUS AND WEST TO KHDO AND
KERV.

&&

.PREV DISCUSSION... /ISSUED 432 AM CDT TUE JUN 5 2007/

UPDATE...
CHANGING POPS COVERAGE BASED ON NEW MOVEMENT OF THE MCS. UPDATES
OUT SHORTLY.

PREV DISCUSSION... /ISSUED 326 AM CDT TUE JUN 5 2007/

DISCUSSION...
A THUNDERSTORM CLUSTER IS MOVING SOUTHEAST THROUGH VAL VERDE
COUNTY. THIS CLUSTER WILL CONTINUE TRACKING ACROSS THE WESTERN
MOST COUNTIES THIS MORNING. THERE ARE ALREADY SIGNS OF OUTFLOW
BOUNDARIES ON RADAR FROM THIS ACTIVITY. SO OTHER THAN CHANCE POPS
THIS MORNING FOR CURRENT ACTIVITY, AFTERNOON ACTIVITY WILL BE
ISOLATED TO WIDELY SCATTERED. SO 20 PERCENT SHOULD SUFFICE.
TONIGHT WILL BE OUR LAST NORTHWEST FLOW ALOFT NIGHT, SO 20 PERCENT
POPS ARE KEPT IN THE FORECAST THROUGH TONIGHT. THE FLOW ALOFT BECOMES
ZONAL ON WEDNESDAY, SO CHANCES OF RAIN WILL BE LIMITED TO THE DRY
LINE OUT IN WEST TEXAS. THE UPPER HIGH BUILDS INTO TEXAS THURSDAY
THROUGH SATURDAY WHILE A BROAD TROUGH COVERS THE WESTERN 2/3RDS
OF THE U.S. THIS WILL TEND TO KEEP THE SOUTHERLY SURFACE WINDS ON
THE BREEZY SIDE DURING THE AFTERNOON AND EVENING HOURS. A BREAK IN
THE RIDGE IS STILL EXPECTED TO DEVELOP SUNDAY OR MONDAY, PUTTING
THE EXTREME EASTERN COUNTIES IN A TROPICAL AIRMASS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              93  72  92  76  95 /  40  20  -   -   -
AUSTIN BERGSTROM INTL AIRPORT  93  71  94  75  95 /  40  20  -   -   -
DEL RIO INTL AIRPORT           95  75  98  76 100 /  20  20  -   -   -
SAN ANTONIO INTL AIRPORT       94  72  92  76  94 /  40  20  -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Jun 5, 4:05 AM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT TUE JUN 5 2007

TXZ171>173-183>194-202>209-217>225-228-061100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
505 AM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
AREA THIS MORNING.  WIND GUSTS 20 TO 45 MPH...BRIEF HEAVY
RAIN...FREQUENT LIGHTNING AND SOME HAIL WILL ACCOMPANY THE
THUNDERSTORMS. ISOLATED SEVERE STORMS ARE POSSIBLE THIS MORNING.

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON
TO EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

In the hours before

Special weather statement, Jun 5, 3:05 AM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 AM CDT TUE JUN 5 2007

TXZ184-202-217-051130-
EDWARDS-KINNEY-MAVERICK-
INCLUDING THE CITIES OF...ROCKSPRINGS...BRACKETTVILLE...
EAGLE PASS
405 AM CDT TUE JUN 5 2007

AN AREA OF SHOWERS AND THUNDERSTORMS OVER VAL VERDE
COUNTY WILL MOVE TO THE EAST AND SOUTHEAST AT 30 MPH
ACROSS PARTS OF EDWARDS...KINNEY AND MAVERICK COUNTIES
IN THE NEXT 1 TO 2 HOURS.  WIND GUSTS OF 25 TO 40 MPH...
BRIEF HEAVY RAIN... AND FREQUENT LIGHTNING IS LIKELY
IN OR NEAR THE THUNDERSTORMS.

The radar

The Laughlin AFB radar (KDFX), 87 km away, was scanning. The volume nearest the first event began at 12:28 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Dimmit

When
June 5, 6:30 AM CST to 8:00 AM CST
Where
Dimmit County, 12 mi W of Carrizo Spgs to 20 mi S of Carrizo Spgs
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
28.520, -100.047

Thunderstorms moving southeastward over Dimmit county produced between 2 and 3 inches of rain in 90 minutes. Heaviest rain was in the western half of the county, with up to 3 inches in the southwest portion.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42954.